Jump to content
Important Survey - Please Participate ×

Looking for a success story for akathisia


[he...]

Recommended Posts

I’ve been suffering and just now learned the name of my torturer, akathisia. I can’t stop moving, I’ve always had “ants in my pants” or so I was told as a kid. This is awful, I just do not understand how it’s getting either more uncomfortable or uncomfortable in different ways. Anyone find that Benadryl helps? 
I take synthroid, levels are not hyper and Creon. Neither cause any of these side effects and I’ve been on them for years. I haven’t consumed caffeine in years. I’m being told I have adhd which I don’t doubt but I refuse to take the Adderall given as being on another hard drug is not something I want. Thank you for your support. 

Link to comment
Share on other sites

24 minutes ago, [[h...] said:

I’ve been suffering and just now learned the name of my torturer, akathisia. I can’t stop moving, I’ve always had “ants in my pants” or so I was told as a kid. This is awful, I just do not understand how it’s getting either more uncomfortable or uncomfortable in different ways. Anyone find that Benadryl helps? 
I take synthroid, levels are not hyper and Creon. Neither cause any of these side effects and I’ve been on them for years. I haven’t consumed caffeine in years. I’m being told I have adhd which I don’t doubt but I refuse to take the Adderall given as being on another hard drug is not something I want. Thank you for your support. 

Have you taken any psych meds before? Have you been tested for any other neurological disorders? Sorry to hear this.

Link to comment
Share on other sites

I haven’t taken any meds aside from a trial one day dose of Adderall about a month or 2 ago. It actually calmed me down but made my heart race. I do not think I’ve ever been on an antipsychotic. I got off all antidepressants about a year ago. I don’t even know where I’d start to be tested for a neuro disorder. I’m not sure it’s matter if it’s from withdrawal. 

Link to comment
Share on other sites

Hi @[he...]

You are only 9 months out from a relatively fast taper, so the akathisia type symptoms are most likely the result of still being in your recovery window.

If you had the same issues as a child, or even leading up before the benzo’s came on the scene, then it’s quite possibly due to sensitivity to a food, certain food chemical, or food additives. It’s very common. 

Link to comment
Share on other sites

Have you noticed the symptoms getting worse after taking your daily dose of synthroid?

I also take synthroid as I am hypothyroid. I became sensitive to my med and had to cut down on it because it was to hard on my symptoms. Even though it's a hormone to stimulate thyroid..I think it also stimulates nervous system.

I hope you are able to figure this our. It's hard.

Link to comment
Share on other sites

@[be...] I had a total thyroidectomy. I just got results back and I am slightly hyper so my meds are being lowered and I’m asking they switch to name brand. So frustrating. Like what is what anymore, all seems to be such a delicate balance. 

  • Like 1
Link to comment
Share on other sites

So since you are a little hyper thyroid it could explain the hyperness feeling. 

Glad you got the blood work done. A lower dose should calm things down for you. I'm sure you will feel a difference and rest easier. Whew..we sure don't need any extra stimulation to our nervous system.

Hoping things calm down for you. Hugs

Link to comment
Share on other sites

Ugh..these docs aren't realizing how desperate we are for relief of an overestimated nervous system. What makes her think one week will make a difference?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...